Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 152, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 4, 2001, 5:47 PM CDT for Childress County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 5:47 PM CDT (22:47 UTC)
- Expired
- Jun 4, 2001, 6:15 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Childress County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4256 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 042248 SVRLBB TXC075-042315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN CHILDRESS COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 615 PM CDT * AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL CHILDRESS COUNTY...OR ABOUT 13 MILES SOUTH OF WELLINGTON...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... LOCO...ARLIE...RURAL SECTIONS OF NORTHERN CHILDRESS COUNTY. IF SEVERE WEATHER APPROACHES YO^UR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. LAT...LON 3474 10039 3455 10040 3457 10001 3476 10003
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:22 PM CDT, 25 minutes earlier.
Area forecast discussion, Jun 4, 5:22 PM CDT, 25 minutes before
SOUTH PLAINS AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 522 PM CDT MON JUN 4 2001 VSBL SAT IMAGES AND AREAS RADARS INDICATE CAP SHOWING SIGNS OF BREAKING WITH TCU DVLPG AND WDLY SCT TSRA INITIATING ALONG THE DRYLINE. LATEST RUN OF THE MESO-ETA AS WELL AS THE RUC HINTS THAT WDLY SCT TSRA COULD FILL IN THROUGH 00Z AND CONT THROUGH A PORTION OF THE EVENING. SVR POTENTIAL IS THERE AND SPC ALSO MONITORING THE ERN ZONES FOR A PSBL WATCH OVR THE NXT FEW HRS (SEE SPC MESOSCALE DISCUSSION 1031 FOR MORE INFO). WL UPDATE THE ZFP TO RAISE POPS TO 40 PERCENT ACROSS THE ERN ZONES AND INCLUDE MENTION OF SVR. WL BE INTERESTING TO SEE IF CONVECTION CAN BE SUSTAINED LTR TNGT AS 50KT LLJ GETS CRANKING. ANOTHER UPDATE MAY BE NECESSARY LTR PENDING FURTHER ANALYSIS. .LUB...NONE. ST
In the hours before
Special weather statement, Jun 4, 5:47 PM CDT, 0 minutes before
TXZ024>026-030>032-036>038-042>044-050500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 547 PM CDT MON JUN 4 2001 THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES UNTIL MIDNIGHT CDT TUESDAY MORNING... KING...HALL...FLOYD...CROSBY...CHILDRESS...MOTLEY...GARZA... STONEWALL...KENT...COTTLE...BRISCOE AND DICKENS... REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. ST
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.